DAVID T. DRESDALE, M.D.; HURLEY L. MOTLEY, M.D.; JOHN R. WEST, M.D.; JAMES K. ALEXANDER, M.D.
This case is presented to demonstrate the use of a respirator, combined with parenteral fluids, central nervous system stimulants and pressor agents, in sustaining life for three days in a patient deeply comatose from barbiturate poisoning.
The patient was a 63 year old hypertensive and diabetic white woman, with suicidal tendencies, who had taken, as well as could be determined, approximately 2 gm. of Sodium Seconal and 0.6 gm. of Sodium Amytal, eight to ten hours before admission to the emergency ward at Bellevue Hospital. At the time of admission the patient was deeply cyanotic, unresponsive to stimuli, a-reflexic and
Learn more about subscription options.
Register Now for a free account.
DRESDALE DT, MOTLEY HL, WEST JR, ALEXANDER JK. BARBITURATE POISONING: COMBINED USE OF RESPIRATOR, FLUID, CENTRAL NERVOUS SYSTEM STIMULANTS AND PRESSOR AGENTS(BARBITURATE POISONING: COMBINED USE OF RESPIRATOR, FLUID, CENTRAL NERVOUS SYSTEM STIMULANTS AND PRESSOR AGENTS*). Ann Intern Med. 1948;28:676-681. doi: 10.7326/0003-4819-28-3-676
Download citation file:
Published: Ann Intern Med. 1948;28(3):676-681.
Emergency Medicine, Mechanical Ventilation, Pulmonary/Critical Care.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only